Oral isotretinoin induced giant lobular capillary haemangioma over scalp: a rare case report

Authors

  • Shafaq Khan Department of Dermatology, F. H. Medical College and Hospital, Agra, Uttar Pradesh, India
  • Prateek Pathak Department of Dermatology, F. H. Medical College and Hospital, Agra, Uttar Pradesh, India
  • Monika Kulhari Department of Dermatology, F. H. Medical College and Hospital, Agra, Uttar Pradesh, India
  • P. K. Singh Department of Dermatology, F. H. Medical College and Hospital, Agra, Uttar Pradesh, India

DOI:

https://doi.org/10.18203/issn.2455-4529.IntJResDermatol20233877

Keywords:

Isotretinoin, Acne, Lobular capillary hemangioma

Abstract

With the advent of isotretinoin in the last 2 decades, dermatotheraputics has reached a major milestone especially in treating moderate to severe acne. Oral isotretinoin is an isomer of all-trans retinoic acid and a metabolite of retinol (vitamin A). In addition to its excellent response in moderate to severe acne, there are a number of well-documented side effects related to the use of isotretinoin. Lobular capillary haemangioma is a very rare side effect. It is sometimes known as granuloma pyogenicum and it is an acquired, benign vascular tumor that arises in tissues such as the skin and mucous membranes. Herein, we report a case of isotretinoin-induced lobular capillary hemangioma over the scalp (an atypical site).

References

Kapała J, Lewandowska J, Placek W, Owczarczyk-Saczonek A. Adverse Events in Isotretinoin Therapy: A Single-Arm Meta-Analysis. Int J Environ Res Public Health. 2022;19:6463.

Armstrong K, Weinstein M. Pyogenic granulomas during isotretinoin therapy. J Dermatol Case Rep. 2011;5:5-7.

Baran R. Etritinate and the nails (study of 130 cases) possible mechanism of some side effects. Clin Exp Dermatol. 1986;11:80-1.

Piraccini BM, Bellavista S, Misciali C, Tosti A, de Berker D, Richert B. Periungual and subungual pyogenic granuloma. Br J Dermatol. 2010;163:941-53.

Exner J, Dahod S, Pochi P. Pyogenic granuloma-like acne lesions during isotretinoin therapy. Arch Dermotol 1983;119:808-11.

Valentic J, Barr R, Weinstein G. Inflammatory neovascular nodules associated with oral isotretinoin treatment of severe acne. Arch Dermatol. 1983;119:871-2.

Campbell JP, Grekin RC, Ellis CN, Matsuda-John SS, Swanson NA, Voorhees JJ. Retinoid therapy is associated with excess granulation tissue responses. J Am Acad Dermatol. 1983;9:708-13.

Cuenca-Barrales C, Ródenas-Herranz T, Linares-Gonzalez L, Ruiz-Villaverde R. Pyogenic Granuloma in an Atypical Location Following Isotretinoin Treatment. Sultan Qaboos Univ Med J. 2018;18(3):409-10.

Dawkins M, Clark A, Feldman S. Pyogenic granuloma-like lesion associated with topical tazarotene therapy. J Am Acad Dermatol. 2000;43:154.

Downloads

Published

2023-12-22